MAUDE Adverse Event Report: MICROVENTION, INC VIA-17 MICROCATHETER; CATHETER, CONTINUOUS FLUSH

MICROVENTION, INC VIA-17 MICROCATHETER; CATHETER, CONTINUOUS FLUSH
Model Number VIA-17-154-45-MVI2
Medical Device Problem Code Unintended Movement (3026)
Health Effect - Clinical Codes Hemorrhage/Blood Loss/Bleeding (1888); Ruptured Aneurysm (4436)
Date of Event 11/17/2022
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
A visual inspection of the device captured in this file could not be performed as a physical device was not returned for evaluation, nor were any images of the device provided in place of a device return.Procedure and medical imaging were not provided for this investigation.Without the return and physical evaluation of the device, the investigation cannot definitively determine if a condition existed that would have caused or contributed to the reported event.Without imaging, the investigation cannot verify the event occurred as described, nor could the investigation definitively determine the cause of the reported event.Based on a review of the device's risk documentation, the reported event did not indicate there were any potential or new manufacturing, design, quality, or other systemic issues, or non-conformance's.The complaint code is monitored through the trending process; corrective action is determined, as needed, through this process.Investigations of historic complaint files with similar complaint category coding are recorded in the complaint handling system; without the ability to perform and analysis of the device, this investigation cannot identify with certainty any potential root causes.A search for non-conformance's associated with this part/lot number combination did not reveal any production-related issues relevant to the complaint that occurred during manufacturing of the device.The instructions for use (ifu) identifies aneurysm rupture as a potential complication associated with the use of the device.
 
Event or Problem Description
It was reported that when the physician was treating an aneurysm in the a1, the physician advanced the web device close to the tip of via-17 and the catheter jumped forward and ruptured the aneurysm.They deployed the device and utilized a scepter xc balloon to slow the bleeding.Bp remained stable at 84/49 during rupture.The procedure was successfully completed.Post-procedure, they transfused 6 units of platelets and maintained bp120.The patient was discharged several days later mostly due to underlying early dementia.

Brand Name
VIA-17 MICROCATHETER
Common Device Name
CATHETER, CONTINUOUS FLUSH
Manufacturer (Section D)
MICROVENTION, INC
35 enterprise drive
aliso viejo CA 92656
Manufacturer Contact
terrence callahan
35 enterprise drive
aliso viejo, CA 92656
7142478000
MDR Report Key16125563
Report Number2032493-2023-00004
Device Sequence Number6547626
Product Code KRA
UDI-Device Identifier00842429106440
UDI-Public(01)00842429106440(11)220817(17)250731(10)0000244630
Combination Product (Y/N)N
Initial Reporter StateMN
Initial Reporter CountryUS
PMA/510(K) Number
K192135
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/09/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date07/31/2025
Device Model NumberVIA-17-154-45-MVI2
Device Catalogue NumberVIA-17-154-45
Device Lot Number0000244630
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2022
Initial Report FDA Received Date01/09/2023
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured08/17/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SCEPTER XC BALLOON
Outcome Attributed to Adverse Event Other;
Patient Age78 YR
Patient SexFemale